Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 46, NWS Sioux Falls, SD

October 6, 2016Buena Vista County, Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Oct 6, 2016, 7:04 AM CDT for Buena Vista County, Clay County, Iowa. It took effect at Oct 7, 2016, 4:00 AM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 7:04 AM CDT (12:04 UTC)
In effect from
Oct 7, 2016, 4:00 AM CDT
Expired
Oct 12, 2016, 9:39 AM CDT
In force
5 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Buena Vista County, IA, Clay County, IA

The radar

The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 18.42 ft at Oct 9, 2016, 12:00 PM CDT.

actionminormoderate1416182010/0610/0710/0810/0910/1010/1110/1210/13
Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

552 
WGUS43 KFSD 061204
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
704 AM CDT THU OCT 6 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-071604-
/O.NEW.KFSD.FL.W.0046.161007T0900Z-161011T0000Z/
/LNNI4.1.ER.161007T0900Z.161008T0600Z.161010T0000Z.NO/
704 AM CDT THU OCT 6 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Linn Grove.
* from late tonight to Monday evening.
* At 06AM Thursday the stage was 17.7 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by 4 AM Friday and crest near 
  18.2 feet by Saturday October 08.the river will fall below flood 
  stage by Sunday October 09.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
LNNI4    18.0   17.74 Thu 6 AM    18.2  Sat 1 AM   

MG
11 follow-up statements
701 
WGUS83 KFSD 071416
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 AM CDT FRI OCT 7 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-081816-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-161010T1800Z/
/LNNI4.1.ER.161007T0300Z.161007T1400Z.161009T1800Z.NO/
916 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Monday afternoon.
* At 09AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river rose above flood stage on Thursday 
  October 06.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday October 09.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.14 Fri 9 AM   18.14  Fri Oct 07

FERGUSON
926 
WGUS83 KFSD 080054
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
754 PM CDT FRI OCT 7 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-090454-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-161011T0000Z/
/LNNI4.1.ER.161007T0300Z.161008T0600Z.161010T0000Z.NO/
754 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Monday evening.
* At 7PM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.2 feet by Saturday October 
  08. The river will fall below flood stage Sunday October 9.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED     RECENT     OBSERVED
         STAGE  STAGE  TIME         CREST       TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.14 Fri 7 PM       18.2      Fri Oct 07
981 
WGUS83 KFSD 082015
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SAT OCT 8 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-100015-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-161012T0600Z/
/LNNI4.1.ER.161007T0300Z.161009T0600Z.161011T0600Z.NO/
315 PM CDT SAT OCT 8 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 03PM Saturday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.5 feet by Sunday October 
  09. The river will fall below flood stage Tuesday October 11.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME     

LITTLE SIOUX RIVER
LNNI4    18.0   18.30 Sat 3 PM    18.5  Sun 1 AM 

FERGUSON
280 
WGUS83 KFSD 090056
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
756 PM CDT SAT OCT 8 2016

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-100456-
/O.CON.KFSD.FL.W.0046.000000T0000Z-161012T0600Z/
/LNNI4.1.ER.161007T0300Z.161009T0600Z.161011T0600Z.NO/
756 PM CDT SAT OCT 8 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 07PM Saturday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.36 Sat 7 PM    18.4  Sun 1 AM

FERGUSON
984 
WGUS83 KFSD 091516
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1016 AM CDT SUN OCT 9 2016

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-101916-
/O.CON.KFSD.FL.W.0046.000000T0000Z-161012T0600Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161011T0600Z.NO/
1016 AM CDT SUN OCT 9 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 10AM Sunday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday October 11.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
LNNI4    18.0   18.40 Sun 10 AM  18.4  Sun 1 PM
660 
WGUS83 KFSD 100053
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 PM CDT SUN OCT 9 2016

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-110453-
/O.CON.KFSD.FL.W.0046.000000T0000Z-161012T0600Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161011T0600Z.NO/
753 PM CDT SUN OCT 9 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 07PM Sunday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday October 11.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.37 Sun 7 PM    18.4  Sun Oct 09

FERGUSON
862 
WGUS83 KFSD 101429
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 AM CDT MON OCT 10 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-111829-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-161013T0300Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161012T0300Z.NO/
929 AM CDT MON OCT 10 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Wednesday evening.
* At 09AM Monday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to 18.4 feet by Monday October 10.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST  OBSERVED   MAXIMUM  FORECAST  
         STAGE  STAGE   TIME       STAGE    TIME       

LITTLE SIOUX RIVER
LNNI4    18.0   18.38   Mon 9 AM   18.4     Mon 1 PM
229 
WGUS83 KFSD 110350
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CDT MON OCT 10 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-120750-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-161013T0600Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161012T0600Z.NO/
1050 PM CDT MON OCT 10 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Wednesday night.
* At 10PM Monday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday October 12.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
LNNI4    18.0   18.28 Mon 10 PM   18.2  Tue 1 AM   

ADAMS
310 
WGUS83 KFSD 111503
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 AM CDT TUE OCT 11 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued Tuesday evening.

&&

IAC021-041-121903-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-161013T1200Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161012T1200Z.NO/
1003 AM CDT TUE OCT 11 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* Until Thursday morning.
* At 9AM Tuesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will gradually fall to near 18.0 feet by
  Wednesday morning, and should then fall below flood stage
  Wednesday afternoon or evening.
* At stages near 18.5 feet...The city park in Sioux Rapids is
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED   RECENT OBSERVED
         STAGE  STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.19  Tue 9 AM   18.4  Sun Oct 09

TRM
100 
WGUS83 KFSD 120101
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
801 PM CDT TUE OCT 11 2016

...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC021-041-130501-
/O.CON.KFSD.FL.W.0046.000000T0000Z-161013T1200Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161012T1200Z.NO/
801 PM CDT TUE OCT 11 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Thursday morning.
* At 07PM Tuesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday October 12.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
LNNI4    18.0   18.10 Tue 7 PM    18.0  Wed 1 AM   

ADAMS
905 
WGUS83 KFSD 121439
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 AM CDT WED OCT 12 2016

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

This will be the last statement issued for this round of flooding.

&&

IAC021-041-121509-
/O.CAN.KFSD.FL.W.0046.000000T0000Z-161013T1200Z/
/LNNI4.1.ER.161007T0300Z.161009T1345Z.161012T1005Z.NO/
939 AM CDT WED OCT 12 2016

The Flood Warning is cancelled for
  The Little Sioux River At Linn Grove.
* At 9 AM Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river fell below flood stage at Wednesday 
  October 12.
* Forecast...The river will continue to fall to 17.6 feet by 7 AM 
  Thursday.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   17.93 Wed 9 AM   18.4  Sun Oct 9

TRM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:14 AM CDT, 50 minutes earlier.

Area forecast discussion, Oct 6, 6:14 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
614 AM CDT Thu Oct 6 2016

.SHORT TERM...(Today and Tonight)
Issued at 328 AM CDT Thu Oct 6 2016

Focus for the next 24 hours in this region will be on rainfall
chances as mid-upper level wave lifts northeast out of Colorado,
followed by influx of cooler temperatures that will settle in for
the rest of the week.

For today, have already seen a few sprinkles/very light showers from
south central to east central South Dakota early this morning with
mid level moisture, but otherwise looks as though rain will take its
time developing as increasing lift initially encounters fairly dry
air mass beneath the mid level clouds. Should be looking at a couple
of more distinct areas of rainfall to start. The first will develop
in our far west, generally west of De Smet to Lake Andes line, as
mid level front begins to tighten up ahead of the approaching wave.
Then will watch for a second area to develop into our southern areas
around Sioux City-Storm Lake by early-mid afternoon, as a warm front
lifts north from the central Plains. Strongest upper support will
slide northeast and interact with these two boundaries during the
afternoon and evening, which should result in rapid expansion of
rain coverage through the afternoon. This will put a lid on temps in
upper 40s to 50s by early afternoon, with most areas then remaining
steady or even dropping off a degree or two through the remainder of
the day.

Any instability really confined to elevated layers over northwest
Iowa, with the surface front expected to remain southeast of our
forecast area through the afternoon/early evening. NAM/RAP soundings
indicate brief window 21Z-00Z where mid level lapse rates could
support a marginal hail threat in our far southeast given the strong
shear in place. But otherwise any severe threat is minimal. Of
greater concern could again be potential for localized ponding, as
we should be looking at modest rainfall rates in areas which just
received 1 to 3 inches of rain a couple of days ago.

The wave moves through pretty quickly, exiting our eastern areas by
shortly after 06z tonight, followed by drying and at least partial
clearing as surface ridge moves into areas west of I-29. Much cooler
air drops into the region, with sub-zero 850mb temperatures north of
I-90 by 12Z Friday, and overnight lows expected to be in the 30s
throughout the area. Could be a touch too much lingering wind/clouds
for frost to be significant issue tonight. Nevertheless, will carry
a mention late, greatest in our west where we have lightest winds
and better potential for full clearing. After coordination with
neighboring offices, will hold off issuing any frost headlines at
this time.

.LONG TERM...(Friday through Wednesday)
Issued at 328 AM CDT Thu Oct 6 2016

The Friday through Wednesday period looks dry. A broad wave passing
a little south of the area Monday looks too weak with too little
moisture to produce any showers, even if it were to come further
north. Skies going party cloudy for a while looks about it.

The time period will have a cool start, with frost early Friday and
Saturday mornings. After Friday highs in the 50s to lower 60s, a
modest warmup will start Saturday and continue through Monday,
with highs Monday in the upper 60s to mid 70s. Temperatures late
Saturday night and early Sunday morning look just marginally cool
enough to produce a touch of frost in the north, but it is so
marginal that after a couple frosty nights, I may cut out as the
warming may be enough to prevent frost anyway.

Models are in decent agreement on a weak and dry Canadian cold front
dropping south and producing modest cooling for Tuesday, with highs
in the normal 60s. A slow warmup will start up again by Wednesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 614 AM CDT Thu Oct 6 2016

Primary aviation concern this period will be the development of
showers and isolated thunderstorms through the day. Rain will be
accompanied by MVFR ceilings and brief MVFR visibility, with the
MVFR ceilings expected to be most widespread south and east of
KFSD after 20Z. Northerly winds will gust to 20-25kt during the
afternoon and evening at KFSD and KSUX, diminishing through the
overnight hours after 04Z as rain begins to pull off to the east.
Chance of spotty fog/stratus developing in the wake of the rain
late tonight, but confidence in this development not high enough
to include in TAFs at this time.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...JH
LONG TERM...
AVIATION...JH
Hazardous weather outlook, Oct 6, 4:37 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 AM CDT THU OCT 6 2016

IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ071-
070945-
OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-JACKSON-DIXON-DAKOTA-UNION-
437 AM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. WHILE THE THREAT OF SEVERE WEATHER IS LOW...STRONGER
STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. LOCALLY HEAVY
RAINFALL COULD ALSO RESULT IN PONDING OF WATER IN URBAN AND LOW
LYING AREAS.

IF CLOUDS CLEAR ENOUGH BEHIND THE RAIN LATE TONIGHT...SOME PATCHY
FROST COULD DEVELOP AS TEMPERATURES FALL INTO THE MID TO UPPER
30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST WILL AGAIN BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY
SATURDAY...ESPECIALLY NEAR AND NORTH OF HIGHWAY 18.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ001-MNZ071-072-080-081-089-097-098-SDZ038>040-050-052>070-
070945-
LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-
437 AM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SHOWERS WILL MOVE ACROSS THE REGION TODAY. SOME LOCALLY
HEAVY RAINFALL COULD PRODUCE PONDING OF WATER...ESPECIALLY ALONG
AND EAST OF THE INTERSTATE 29 CORRIDOR WHERE HEAVIER RAINFALL
ALREADY OCCURRED EARLIER THIS WEEK.

CLEARING BEHIND THE RAIN TONIGHT WILL ALLOW TEMPERATURES TO FALL
INTO THE 30S. AREAS OF FROST WILL BE POSSIBLE...ESPECIALLY IN
AREAS WEST AND NORTH OF SIOUX FALLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FROST WILL AGAIN BE POSSIBLE LATE FRIDAY NIGHT INTO
EARLY SATURDAY...ESPECIALLY NORTH OF INTERSTATE 90.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:43 PM CDTFrost AdvisoryFSDLyon, Plymouth, Sioux, Woodbury18 hr

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.